See what questions
a doctor would ask.
A young boy who was given the wrong medication in hospital for a cough now suffers cerebral palsy and epilepsy. His mother wants compensation from the hospital which gave him Diamicron, an oral hypoglycemic, a blood sugar lowering agent used in diabetes, instead of Demazine, an antihistamine. He began having seizures after three days of taking the medication secondary to ketoacidosis from very lower blood sugar levels and consequently suffered irreversible brain damage that left him weak and incontinent of urine and feces. The mother is seeking damages for future hospital care, physiotherapy, occupational therapy, epilepsy management, incontinence management, and consideration of future loss of wages. The hospital has admitted fault.
Source: summary of medical news story as reported by The Star
About: Prescription error lands hospital in court over cerebral palsy boy
Date: 23 May 2005
Source: The Star
Author: Siyabonga Mkhwanazi
http:/ This summary article refers to the following medical categories:
Related Medical Topics
More News Topics
This summary article refers to the following medical categories:
Search Specialists by State and City